I am new here , I am taking Trileptal and klonopin ( still am).Yesterday I started taking Topamax to try and control my emotional eating ( I go on binges every now and agian , when stressed depressed what ever) . Any one elce ? Any on Topamax fill me in! Kittyy
I know there's been posts about Topamax before... don't know if it's possible to search old threads, but you might want to try it...
anyway, I was put on Topamax and didn't make it much more than 5 or 6 days. I was totally exhausted by it... to the point where I couldn't function. In the short time i took it it didn't do anything beneficial for my bulimia / bipolar or OCD, but i guess that's due to the length of time i was on it...
I was just put on topamax for migraines but I have noticed that I don't have the energy to hold up my toothbrush!! My appetite has decreased (I haven't eaten in 2 days and the sight of food is disgusting to me) but I thought it was due to the paxil I was recently put on because I've had similar reactions to paxil before. Curious.
In haven't failed! I've accomplished much. I just found a lot ways that don't work . . . yet.
I started Topamax last August for migraines and I did lose about 10 pounds on it, but I only took 100 mgs. I stopped taking it this past June and just recently started back on it. I can say that it does change the taste of food. You may find that pop tastes funny. I had other side effects, but they do pass with time.
I am taking Topamax for Bipolar and am currently on 100 mgs of it. It has almost stabilized my mood swings and has completely stopped me from binge eating. Soda tastes really bad ( flat) , I have no desire for sugar, sweets, etc, and I find myself pushing away my plate when it is still half full. I never eat after dinner. I am thirsty alot, though and the only thing I can tolerate is water . Kinda of boring but I need to lose lots of weight so it's working out fine for me.
The side effects are harsh at first. Lethargy, confusion, pins and needles, very tired, weak feeling when standing, dizziness along with an anxious and general nervous feeling inside. I also felt kinda spacey when driving. All seemed to subside within about 5 days. The moods took about 3 weeks to stabilize. So give it a chance. I am going to up it a bit maybe try 150-200 see if I might benefit a bit more. Good luck. This drug is not for everyone..
It took about a month or two for all of the side effects to go away even the pins and needles feelings. I take 200mg per day and I feel wonderful. I still can't drink pop, but that is ok. The need for water tapers off too, and I think that is why my weigh loss has come to a screeching hault too. But, I found after a while the water gets kind of boring so I buy the Crystal Light to go packs and put them in my water, I drink iced tea and lemonade now. I don't know if you can PM people on this board, I am fairly new, but if you have any questions about Topamax feel free to ask. I have been taking it since June and my SIL has been on and off it for over a year. She is BP too, but unfortunately she is to the extreme of BP where when she is feeling good she doesn't feel that it is nessessary to take meds.
I take Topamax for both Bulimia and Mood Stabilizer. Have been on it since 2002. It really helps the bulimia for me. I can't be without it because I'd be back into my old habits. No way would I go back to that!!! I lost a bunch of weight when I first started taking it too. Then I got put on Abilify and gained it all back. Abilify saved me though from depression and hallucinations. So, I shouldn't complain. Give and take, take and give..... Bipolar really stinks sometimes!!
Now I'm walking extra miles like a mad woman to work off the extra weight and eating so healthy that it is scary. STILL can't lose the weight.
I've been taking Topamax for over a year now...I take it at night about 100mg, i use to take it 50mg in the morning and 50mg in the night, only because i was having trouble sleeping at night but really it didn't help ...Anyways i take this med for a mood stadilizer for bipolar....I choose this med compare to the others because i was also food binge with my depression and so on..It work well for me, it's not that i want to loose the weight i just wanted to stop the binge and it did...Also another great thing about this med it's not a weight gainer, with some of these meds like Paxil, you have mention is a weight gainer...
With this med like any other meds there are side effects...The only side effect i ever experience was sometimes i would get the shakes not bad or noticable just enought that you know you are having them...As for tiredness i do sometimes feel tired but it's not like i'm dragging myself every where...I think what's working for me is that during the day i also take Wellbutrin which helps through the day....